Loxo 305 + Venetoclax trial MRD Negative but w... - CLL Support

CLL Support

17,676 members28,835 posts

Loxo 305 + Venetoclax trial MRD Negative but with extras ....

Billarina profile image
Billarina

Despite this being my 3rd treatment I’m usually quite well, however I’ve been feeling really unwell since March with Chronic Sinusitis, which developed into a bacterial infection, pneumonia and beginnings of sepsis. (Trial treatment was stopped for a week whilst I was in hospital) My Haematologist told me that I have low immunoglobulin and has organised transfusions. I’ve felt so wiped out, so imagine my surprise when I was told after only 9 months on the trial that I am MRD Negative!!! I’m turning 50 next week which I sometimes wandered over the last 6 years if I would make it to that - I’m very grateful for everything but today I had the transfusion and had a reaction, they tried it again after a break but it happened again so they stopped it.

Has anyone else had issues with their transfusions? I was hoping it would give me a boost so I have double the reason to celebrate!

7 Replies

Billarina, congratulations on being mrd negative. That’s awesome.

It sounds as if you are having ivig infusions, not a transfusion. Adding blood to replace blood is a transfusion. If we add ivig or a medicine to blood, we are infusing it. Since you have low immunoglobulins, I am assuming your doctor is boosting them with ivig infusions.

To my understanding, mild infusion reactions are common with ivig and severe reactions uncommon. It sounds like you fall in between, a moderate reaction but severe enough where you could not finish.

Your doctor should have strategies to deal with this. It might just be trying again to see if your body has adjusted. Other strategies include trying a different type of ivig product.

I am no expert but I think this is something your doctors can figure out and get your infusion problem fixed. I found the article linked to below that discusses different strategies which I hope is helpful to you.

And all that said, I might be totally misunderstanding what the issue is and what actually is being infused or transfused with you. It sounds like an ivig infusion and if that’s the case, we have many members on here who get regular ivig infusions and who can speak to it a lot better than me.

jacionline.org/article/S009...

Billarina profile image
Billarina in reply to cajunjeff

Thanks for the info and I did get it confused so you are right it is IvIG infusion ( my head is in a fog right now). Also first time having it - they said it was made of blood products so probably where my brain thought transfusion. Thanks again for your response :)

AussieNeil profile image
AussieNeilAdministrator

Hi Billarina,Further to Cajunjeff's reply, can you confirm you had an IVIG infusion to boost your immunoglobulins (also called antibodies)? Quite a few of us have them and they a are marvellous way of boosting our immunity. Infusion reactions are generally managed by being given premeds, but sometimes that may not be effective, in which case switching to an alternative product does the trick. Alternatively, switching to subcutaneous delivery has several benefits, which includes a far lower likelihood of infusion reactions. I've been having them for 4 years and other than some tenderness sometimes at the infusion location, the only other symptom I have is additional tiredness in the next 24 hours.

Thank you for sharing your very encouraging trial results!

Neil

Billarina profile image
Billarina in reply to AussieNeil

Yes Neil, I now realise it is an IVIG infusion. I think I put so much hope into it working to lift me out of a very flat place ( brain fog and generally feeling fatigue 24/7 ) that I was so disappointed when they stopped it. I was only given all the info about it while it was being done. I will still put my party hat on for the MRD status even if I’m horizontal :)

AussieNeil profile image
AussieNeilAdministrator in reply to Billarina

It can take a while (a few months) to recover after you stop taking your treatment medication, plus infections can be draining. You may not be aware that your body is largely silently battling infections and struggling, due to your low immunoglobulins and coping with the treatment drugs. Give it time.

Here are some posts on IVIG and subcutaneous IgG:

healthunlocked.com/cllsuppo...

healthunlocked.com/cllsuppo...

Neil

I had a reaction when I switched brands of IVIG. Sometimes the solution is just to try another brand or to slowdown the infusion rate. I switched back to the brand I was originally using and no reaction since then.

john

Billarina profile image
Billarina in reply to johnl

Thanks John They did mention switching to another brand, cheers :)

You may also like...